Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 269, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 23, 2004, 12:12 AM CDT for Bandera County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2004, 12:12 AM CDT (05:12 UTC)
- Expired
- Aug 23, 2004, 3:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bandera County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2116 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 230514
FFWSAT
TXC019-230815-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1212 AM CDT MON AUG 23 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
BANDERA
* UNTIL 315 AM CDT
* AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM THUNDERSTORMS BETWEEN PIPE CREEK
AND VANDERPOOL...MOVING NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE TARPLEY AND BANDERA.
RAINFALL RATES OF ONE TO THREE INCHES PER HOUR WERE INDICATED.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 2964 9951 2964 9925 2970 9880 2985 9906
2989 9953
$$3 follow-up statements
000
WGUS74 KEWX 230550
FFSSAT
TXC019-230815-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1249 AM CDT MON AUG 23 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 315 AM CDT FOR BANDERA
COUNTY...
AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS
EXTENDED FROM ABOUT 7 MILES NORTHEAST OF VANDERPOOL TO BANDERA TO 5
MILES EAST OF PIPE CREEK...MOVING NORTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MEDINA...PIPE CREEK AND BANDERA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 2964 9951 2964 9925 2970 9880 2985 9906
2989 9953
$$000
WGUS74 KEWX 230643
FFSSAT
TXC019-230815-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
141 AM CDT MON AUG 23 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 315 AM CDT FOR BANDERA
COUNTY...
AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BANDERA TO 7 MILES NORTHWEST OF
PIPE CREEK TO PIPE CREEK...MOVING NORTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEDINA
AND LAKEHILLS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
THE BANDERA EMC REPORTED 4 TO 6 INCHES OF RAIN IN LAKEHILLS AND 3
INCHES IN MEDINA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 2964 9951 2964 9925 2970 9880 2985 9906
2989 9953
$$000
WGUS74 KEWX 230735
FFSSAT
TXC019-230815-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
233 AM CDT MON AUG 23 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 315 AM CDT FOR BANDERA
COUNTY...
AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED NEAR AND JUST NORTH OF BANDERA TO PIPE CREEK...MOVING
NORTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAKEHILLS.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE HALF INCH ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 2964 9951 2964 9925 2970 9880 2985 9906
2989 9953
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 9:00 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 22, 9:00 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 900 PM CDT SUN AUG 22 2004 .UPDATE...HEAVY RAIN NOW FOCUSED ALONG BEXAR MEDINA COUNTY LINE NORTH INTO EASTERN BANDERA AND KENDALL COUNTIES. HOT POCKET OF AIR TO OUR SOUTH AND SOUTHWEST BEING ADVECTED NORTHWARD (BY GOOD LOW LEVEL SOUTHERLY FLOW) INTO COOL THUNDERSTORM OUTFLOW..THUS CREATING A PSUEDO-COLD FRONTAL BOUNDARY WHICH IS HELPING TO MAINTAIN THESE STORMS. NEW FORECASTS HANDLE THIS WITH HEAVY RAINS. && .PREV DISCUSSION... SCATTERED SHRA/TSRA DRIFTING NWD ACRS THE WESTERN SXNS OF CNTRL TX AHEAD OF A S/W TROF SLOWLY LIFTING OUT OF MEXICO...WHILE SCT TO NUMEROUS SHRA/TSRA WERE SPREADING NWD ACRS THE EAST. STORMS WILL DIMINISH SOME THIS EVENING...BUT WILL CONT WITH LOW CHC POPS IN THE OVERNIGHT HOURS AHEAD OF THE S/W TROF. WILL SEE DIMINISHING POPS DURING THE DAY MONDAY ESPECIALLY IN THE WEST WITH THE TROF MOVG EWD AND EXCEPT FOR ISOLD-WDLY SCT SHRA/TSRA IN THE EAST MONDAY EVENING. BY MON EVENING THRU TUESDAY THE UPR RDG TO DOMINATE WITH WARMER HUMID CONDS PREVAILING. ON WEDNESDAY S/W ENERGY ENTERING SW TX COULD PRODUCE SCT CONVECTION IN THE NWRN CWA ON THE PERIPHERY OF THE RDG BY THE AFTN AND EVENING. FOR THE LATER PART OF THE WEEK INTO THE WEEKEND IT APPEARS S TX WILL CONTINUE TO BE ON THE EDGE OF THE RIDGE WITH PSBL S/W ENERGY LIFTING OUT OF MEXICO/W TX THAT COULD RESULT IN CONVECTION MOVG INTO THE NW CWA EACH AFTN AND EVENING. FOR NOW HOWEVER WILL FORECAST GENERALLY AS IS WITH CLIMO SEA-BREEZE POPS MAINLY IN THE EAST. && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WARNING FOR BEXAR AND MEDINA COUNTIES TIL 1045 PM. && 02/13
Hazardous weather outlook, Aug 22, 5:39 AM CDT, 18 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 539 AM CDT SUN AUG 22 2004 TXZ171>173-183>194-202>209-217>225-228-231030- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 539 AM CDT SUN AUG 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. THE PRIMARY THREATS ARE LOCALLY HEAVY RAINFALL AND LIGHTNING STRIKES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE ARE ONLY SLIGHT CHANCES OF THUNDERSTORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 22, 11:42 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1142 PM CDT SUN AUG 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
08/22/2004 BEXAR TX COUNTY OFFICIAL
ROAD CLOSURE DUE TO HIGH WATER CALLAHAN AT WOODSIDE.
&&
MABThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:50 PM CDT | Flash Flood Warning | EWX | Bexar, Medina | 115 min |
| Aug 22, 9:15 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 60 min |
| Aug 22, 11:04 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Aug 22, 11:40 PM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Aug 23, 1:31 AM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Aug 23, 1:42 AM CDT | Flash Flood Warning | EWX | Frio, Medina | 4 hr |
| Aug 23, 5:37 AM CDT | Flash Flood Warning | EWX | Frio | 113 min |
| Aug 23, 7:20 AM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Aug 23, 8:27 AM CDT | Flash Flood Warning | EWX | Dimmit | 4 hr |
| Aug 23, 10:11 AM CDT | Flash Flood Warning | EWX | Frio | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.